ICD-9 Diagnosis Code 964.2


Diagnosis Code 964.2

ICD-9: 964.2
Short Description: Poisoning-anticoagulants
Long Description: Poisoning by anticoagulants
This is the 2014 version of the ICD-9-CM diagnosis code 964.2

Code Classification
  • Injury and poisoning
    • Poisoning by drugs, medicinals and biological substances (960-979)
      • 964 Poisoning by agents primarily affecting blood constituents

Information for Medical Professionals

Convert to ICD-10 Additional informationCallout TooltipGeneral Equivalence Map
The ICD-10 and ICD-9 GEMs are used to facilitate linking between the diagnosis codes in ICD-9-CM and the new ICD-10-CM code set. The GEMs are the raw material from which providers, health information vendors and payers can derive specific applied mappings to meet their needs.

Information for Patients

Blood Thinners

Also called: Anti-platelet drugs, Anticoagulants

If you have some kinds of heart or blood vessel disease, or if you have poor blood flow to your brain, your doctor may recommend that you take a blood thinner. Blood thinners reduce the risk of heart attack and stroke by reducing the formation of blood clots in your arteries and veins. You may also take a blood thinner if you have

  • An abnormal heart rhythm called atrial fibrillation
  • Heart valve surgery
  • Congenital heart defects

There are two main types of blood thinners. Anticoagulants, such as heparin or warfarin (also called Coumadin), work on chemical reactions in your body to lengthen the time it takes to form a blood clot. Antiplatelet drugs, such as aspirin, prevent blood cells called platelets from clumping together to form a clot.

When you take a blood thinner, follow directions carefully. Make sure that your healthcare provider knows all of the medicines and supplements you are using.

  • Aspirin and heart disease
  • Clopidogrel (Plavix)
  • How to give a heparin shot
  • Taking warfarin (Coumadin)

[Read More]
Previous Code
Previous Code 964.1
Next Code
964.3 Next Code